Severe bruising-Juvaderm Ultra cannula technique- Should I be concerned? (photos)

I had lip fillers 2 days ago, after the last injection the side of my lip started to swell and felt like a massive ball, bruising started almost immediately. I now have a black bruise which developed about 4hours after the injections and the area is painful when touched or when I push my lips together, is this something to be worried about?

Doctor Answers 5

Bruising and haematoma

I suspect this is a collection of blood, known as a haematoma secondary to rupture of a blood vessel. This is very uncommon following Juvederm injections, especially with a cannula technique. 

You will need to see your injector for advice, as each one has their own protocols. It will take up to 7-10 days to settle down. Early bruising can be treated with V BEAM vascular laser to reduce the duration of bruise, however it will not treat the 'lump'.

All the best

Dr Davin Lim
Laser and aesthetic dermatologist
BRISBANE, Australia. 


Brisbane Dermatologist
4.7 out of 5 stars 61 reviews

Severe bruising-Juvaderm Ultra cannula technique- Should I be concerned?

This is not typical of Juvederm injections with a cannula. I would recommend that you visit your injector for an evaluation as pain in the area is not also normal 2 days after the injection.

Hope this helps,
Dr. Gus Diaz

Gustavo A. Diaz, MD
Charlotte Facial Plastic Surgeon
4.7 out of 5 stars 15 reviews

Hematoma from injections

Thank you for your question.


It looks like the injector may have caused some trauma to one of the many blood vessels around the mouth.  This trauma leads to a hematoma, which is the "lump" you are referring to.  It is a collection of blood or a big bruise under the skin.  The lips are very vascular and this can happen to anyone.  It will take some time for the discomfort and bruising to go away.  You can try some warm compresses and Tylenol for discomfort. Good luck with recovery.

Francis Johns, MD
Greensburg Plastic Surgeon
4.8 out of 5 stars 60 reviews

Juvederm and Bruising

If you have severe pain with the bruising I would definitely consult with my treating physician for examination and treatment.  I don't rely on cannulas since they are not precise in where the product goes and I have much better results with a small needle directly placed into the location that needs the filler.  Best, Dr. Green

Yes

Yes, this should be brought to your doctor's attention immediately.
Pain is not characteristic of a typical bruise.
Be well.

Estee Williams, MD
New York Dermatologist
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.